MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK5RDPT
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter,during an abdominal wall hernia procedure, the first cartridge was loaded without incident.The device made a strange noise during firing.Among 29 tacks from the attached cartridge and 25 tacks from the additional reload had been fired, about 15 tacks were misfired.The handle was replaced with new one and the new one worked fine.A part of the device fell into the patient's cavity and was retrieved.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an abdominal wall hernia procedure, the first cartridge was loaded without incident.The device made a strange noise during firing.Among 29 tacks from the attached cartridge and 25 tacks from the additional reload had been fired, about 15 tacks were misfired.Tacks fell into the patient's cavity and were retrieved with a surgical instrument.The handle was replaced with a new one which worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.One partially applied 5 days post-transfer (dpt) device loading unit (dlu) with disrupted timing and a tack protruding was received.Microscopic inspection noted scratches on the inner tube of the dlu.The dlu could not be loaded onto the returned device due to the disrupted timing of the dlu.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition could be due to excessive manipulation or to improper loading of the single-use loading unit (sulu), indicated by the scratches on the inner tube of the dlu.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7645513
Report Number1219930-2018-03462
Device Sequence Number2143896
Product Code GDW
UDI-Device Identifier10884521202405
UDI-Public10884521202405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberRELTACK5RDPT
Device Catalogue NumberRELTACK5RDPT
Device Lot NumberN7D0646UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer06/25/2018
09/12/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/10/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1